MAUDE Adverse Event Report: CORDIS DE MEXICO SI BRITE TIP SHEATH F7 5.5 CM; INTRODUCER, CATHETER

CORDIS DE MEXICO SI BRITE TIP SHEATH F7 5.5 CM; INTRODUCER, CATHETER
Model Number 401705M
Medical Device Problem Code Detachment Of Device Component (1104)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 12/01/2016
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
It was reported that the 7f si brite tip sheath broke.There was no patient injuries.During the product evaluation, the distal tip was received torn/rip with a piece of the tip missing.Attempts to gather further information have been unsuccessful.A non-sterile si brite tip sheath f7 5.5 cm unit was received inside a plastic bag.Per visual analysis, the distal tip had a torn/rip condition and a piece of the tip was missing, no other anomalies/damages were found on the received unit.The distal tip was inspected under the vision system and was observed that the borders of the torn area showed a frayed condition.Furthermore, at the bottom of the brite tip, a bulged condition was observed and it appears that these conditions were caused by application stress/tension force.The unit was sent to sem analysis to determine the possible cause of the ripped/separation of the distal tip of the sheath introducer.Distal tip analysis results showed evidence of elongations and plastic deformation at the rupture point.These conditions are related to pulling/stretching events until separation occurs.No other anomalies were found during the analysis.Review of lot 17595253 revealed no anomalies during the manufacturing and inspection processes that can be associated with the reported complaint.The complaint reported by the customer as ¿brite tip/distal tip- damaged¿ was confirmed due to the condition in which the product was received.The exact cause of the damages found on brite tip/distal tip could not be conclusively determined during the analysis.However, procedural/handling factors may have contributed to the event reported as the presence of elongations and plastic deformations were noted during analysis.According to the product instructions for use, users are cautioned that if increased resistance is felt upon insertion or withdrawal of the csi, investigate the cause before continuing.If the cause of the resistance cannot be determined and corrected, discontinue the procedure and withdraw the csi.Neither the dhr review nor the product analysis suggests that the reported event could be related to the csi manufacturing process.Therefore, no corrective or preventive actions will be taken at this time.
 
Event or Problem Description
It was reported that the 7f si brite tip sheath broke.There was no patient injuries.The complaint was initially not reportable however, during fal analysis, the distal tip was received torn/rip with a piece of the tip missing.

Brand Name
SI BRITE TIP SHEATH F7 5.5 CM
Common Device Name
INTRODUCER, CATHETER
Manufacturer (Section D)
CORDIS DE MEXICO
circuito int nte 1820
juarez 32575
MX  32575
MDR Report Key6296711
Report Number9616099-2017-00888
Device Sequence Number16408151
Product Code DYB
UDI-Device Identifier20705032000298
UDI-Public20705032000298
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K984500
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Health Professional
Type of Report Initial
Report Date (Section B) 02/02/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date09/30/2019
Device Model Number401705M
Device Catalogue Number401705M
Device Lot Number17595253
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/13/2016
Distributor Facility Aware Date01/20/2017
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/20/2017
Initial Report FDA Received Date02/02/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1